Texas, 2006

Hail in Texas, June 14, 2006

June 14, 2006 · NWS BRO · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 14, 12:45 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 14, 12:45 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT WED JUN 14 2006

.DISCUSSION...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP
OVER THE WESTERN GULF BY THE END OF THE WEEK. THIS TROUGH WILL
LINGER IN THE AREA THROUGH THE WEEKEND CAUSING A CONTINUED CHANCE
FOR SHOWERS OR THUNDERSTORMS MAINLY DURING THE DAYTIME HOURS.
MOISTURE AND INSTABILITY WILL INCREASE BY THE MIDDLE OF NEXT WEEK
CAUSING EVEN A BETTER CHANCE FOR SHOWERS OR THUNDERSTORMS.
TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL FOR THIS TIME OF YEAR
DUE TO AMPLE AMOUNT OF SUNSHINE.  WINDS WILL CONTINUE TO BE LIGHT
OUT OF THE SOUTHEAST THROUGHOUT THE PERIOD.  BRO SOUNDING THIS
MORNING SHOWED A PRECIP WATER OF 1.58 AND A K-INDEX OF 27.
&&

.MARINE...THE UPPER LEVEL WAVE THAT IS GENERATING THIS CONVECTIVE
ACTIVITY WILL LINGER IN THE VICINITY OF THE LOWER TEXAS COAST
THROUGH FRIDAY. THIS FEATURE IS EXPECTED TO COMBINE WITH A
DEVELOPING COASTAL LOW GENERATING THUNDERSTORM ACTIVITY THROUGH THE
WEEKEND. WAVE HEIGHTS AND SOUTHEAST WINDS ARE FORECAST TO INCREASE
THROUGH THE WEEKEND WITH THE POSSIBILITY OF A SMALL CRAFT EXERCISE
CAUTION NOTE IN THE NEARSHORE WATER AND LAGUNA MADRE. CONDITIONS ARE
LIKELY TO REMAIN BREEZY WITH INCREASED WAVE HEIGHTS TROUGH EARLY
NEXT WEEK AS THE SURFACE PRESSURE GRADIENT SHOULD BE GREATER THAN
NORMAL FOR THIS TIME OF YEAR. THIS IS DUE TO A BROAD AREA OF LOW
PRESSURE OVER TEXAS AND NORTHEAST MEXICO...AND THE HIGHER PRESSURE
OVER THE ADJACENT GULF OF MEXICO.

.AVIATION...VFR CONDITIONS ARE EXPECTED OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS.  WINDS WILL BE LIGHT TO MODERATE FROM THE
SOUTHEAST THROUGHOUT THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  92  79  92  80 /  10  20  20  30  10
BROWNSVILLE          77  93  77  93  80 /  10  20  20  30  10
HARLINGEN            75  96  76  96  79 /  10  20  20  30  10
MCALLEN              77  97  76  97  79 /   0  10  10  10  10
RIO GRANDE CITY      79 100  77  98  79 /   0  10  10  10  10
SOUTH PADRE ISLAND   79  90  80  90  81 /  10  20  20  30  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

65/53
Hazardous weather outlook, Jun 14, 4:30 AM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 AM CDT WED JUN 14 2006

TXZ248>257-151100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
530 AM CDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

DIMINISHING SWELLS PRODUCED BY TROPICAL STORM ALBERTO WILL PRODUCE A
MODERATE RISK OF RIP CURRENTS ALONG THE LOWER TEXAS COAST. OTHERWISE
...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE PERIOD
MAY PRODUCE LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The radar

The Brownsville radar (KBRO), 81 km away, was scanning. The volume nearest the first event began at 23:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kenedy

When
June 14, 5:55 PM CST
Where
Kenedy County, 15 mi SSE of Norias
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
26.600, -97.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511612.